# SDR CA120403008

- Difficulty date: March 23, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 13,887 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Condition: Failed
- Location: Nlg Tire
- Part time: 739 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) UPON LANDING AND SETTING THE NOSE WHEEL DOWN, THE PILOT EXPERIENCED A VIBRATION IN THE RUDDER PEDALS/CONTROL COLUMN AND COULD NOT CONTROL THE DIRECTION OF THE ACFT.  HE MANAGED TO STOP THE ACFT AT THE FAR LT OF THE RUNWAY CENTERLINE.  HE INFORMED THE TOWER HE HAD A PROBLEM AND WAS SHUTTING DOWN THE ENGINE. UPON EXITING THE ACFT HE FOUND THE NOSE WHEEL TIRE WAS FLAT.  IN THE LAST 10 MONTHS WE HAVE HAD 10 SEPERATE INSTANCES OF TUBE FAILURES, 5 NOSE TUBES, 2 RT MAIN TUBES, 3 LT MAIN TUBES.  WE HAVE ANOTHER 5 TUBES THAT WERE REPLACED AT INSPECTIONS DUE TO VISIBLE DEFECTS. THE MEAN TIME BETWEEN FAILURES IS VERY RANDOM FROM A LOW OF 20 SOME HOURS TO A HIGH OF 500 TO 800 HOURS.  AS WE ARE FLYING BETWEEN 400 TO 500 HRS A YEAR IAW AIRPLANE WE SEEM TO BE CONSTANTLY REPLACING TUBES.
